Economics at your fingertips  

The resource curse and income inequality in Iran

Younes Nademi

Quality & Quantity: International Journal of Methodology, 2018, vol. 52, issue 3, 1159-1172

Abstract: Abstract This paper has investigated the relationship between oil revenues and inequality in Iran from 1969 to 2012. For this purpose, a threshold regression model has been used for capturing the non-linearity impact of the share of oil revenues in GDP on inequality. Two indicators have been applied for inequality: “Gini coefficient” and “the share of the richest decile of household expenditures which were relative to the poorest decile”. Estimation results of both inequality models suggested that there is a non-linear relationship as a u-shape between “oil revenues/GDP” and inequality in two regimes of oil revenues including high and low oil revenues regimes. The threshold level of oil revenues divided by GDP was about 10% for both inequality models. Before this threshold value, in low oil revenues regime, an increase of oil revenues would decrease income inequality, but after the threshold level and staying in high oil revenues regime, a rise in oil revenues would increase income inequality in Iran.

Keywords: Oil revenues; Income inequality; Resource curse; Iran (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Quality & Quantity: International Journal of Methodology is currently edited by Vittorio Capecchi

More articles in Quality & Quantity: International Journal of Methodology from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-08-25
Handle: RePEc:spr:qualqt:v:52:y:2018:i:3:d:10.1007_s11135-017-0510-y